Alert archive / Florida / Tornado Warnings in 2006

Tornado Warning 26, NWS Tallahassee, FL

October 22, 2006Walton County, Florida

NWS Tallahassee, FL issued this tornado warning at Oct 22, 2006, 3:56 AM CDT for Walton County, Florida. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 22, 2006, 3:56 AM CDT (08:56 UTC)
Expired
Oct 22, 2006, 4:30 AM CDT
In force
34 min
Issued by
NWS Tallahassee, FL
Area
Counties, with a storm outline in the text

County Walton County, FL

The radar

The Eglin Afb radar (KEVX), 34 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 8.9 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2006-10-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2006-10-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5547 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KTAE 220857
TORTAE
FLC131-220930-
/O.NEW.KTAE.TO.W.0026.061022T0856Z-061022T0930Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
356 AM CDT SUN OCT 22 2006

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN WALTON COUNTY IN THE PANHANDLE OF FLORIDA

* UNTIL 430 AM CDT

* AT 353 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A POSSIBLE TORNADO NEAR TURQUOISE BEACH...OR ABOUT 6 MILES         
  NORTHWEST OF SANTA ROSA BEACH...MOVING EAST AT 25 MPH.

* THE TORNADO WILL BE NEAR...
  ALLIGATOR BY 405 AM CDT...
  OLD BAY VIEW AND FREEPORT BY 420 AM CDT...

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN 
TALLAHASSEE AT 850 942-8833. OR...YOU MAY CONTACT THE NEAREST LAW 
ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL 
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3045 8635 3038 8632 3040 8608 3053 8611

$$

22-BARRY

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Oct 22, 2:05 AM CDT, 1 hour 51 minutes earlier.

Area forecast discussion, Oct 22, 2:05 AM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
305 AM EDT SUN OCT 22 2006

.SYNOPSIS...A WARM FRONT DRAPED OVER OR JUST SOUTH OF OUR MARINE
AREA IS LIFTING SLOWLY TOWARD THE PANHANDLE COAST. A COLD FRONT
EXTENDED FROM NEAR CHICAGO SOUTHWEST INTO EXTREME EAST TEXAS. A WEAK
AREA OF LOW PRESSURE WAS BEGINNING TO FORM OVER SOUTHEAST LOUISIANA.
LOCAL RADARS SHOW SHOWERS AND A FEW THUNDERSTORMS ALREADY SPREADING
INTO THE SOUTHEAST CORNER OF ALABAMA AND THE WESTERN FLORIDA
PANHANDLE.

&&

.SHORT TERM...(TODAY THROUGH TUESDAY NIGHT)...BROAD UPPER TROUGH
WITH AXIS CURRENTLY THROUGH THE CENTER OF THE NATION MOVES EAST AND
OFF THE U.S. EAST COAST BY LATE TUESDAY. AT THE SURFACE...THE WARM
FRONT LIFTS FROM THE NORTHERN GULF INTO SOUTH GEORGIA LATER THIS
MORNING AS THE SURFACE LOW TRACKS TO THE NORTHEAST. THE COLD FRONT
ALSO MAKES EASTWARD PROGRESS AND IS FORECAST TO PASS EAST OF OUR CWA
BY LATE THIS EVENING. IN THE WAKE OF THE FRONT...HIGH PRESSURE WILL
SLIDE EAST ALONG THE GULF COAST FROM TEXAS ON MONDAY INTO THE
SOUTHEAST CORNER OF THE U.S. TUESDAY. SHOWERS AND THUNDERSTORMS WILL
CONTINUE TO DEVELOP ALONG AND AHEAD OF THE AFOREMENTIONED BOUNDARIES
AND ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED... SOME OF
THE STORMS MAY BE STRONG...ESPECIALLY OVER SOUTH GEORGIA AND NORTH
FLORIDA. MAV AND MET POPS ARE IN FAIRLY GOOD AGREEMENT AND WILL NOT
DEVIATE MUCH FROM INHERITED GRIDS. THUS...POPS WILL BE IN THE LIKELY
CATEGORY FOR ALL BUT THE SOUTHEAST BIG BEND WHERE WE WILL SHOW GOOD
CHANCE. MAY BE A LINGERING SHOWER/THUNDERSTORM OVER THE SOUTHEAST
BIG BEND THIS EVENING AND WILL PLACE A 20 POP THERE. MONDAY AND
TUESDAY WILL BE DRY AND NOTICEABLY COOLER WITH HIGHS MONDAY REACHING
ONLY THE UPPER 60S MOST LOCATIONS EVEN UNDER SUNNY SKIES. MIN TEMPS
TUESDAY MORNING EXPECTED TO DROP INTO THE MID TO UPPER 30S INLAND
AREAS.

.LONG TERM...(WEDNESDAY THROUGH SATURDAY)...
SURFACE HIGH WILL REMAIN OVER THE LOCAL REGION WEDNESDAY PROVIDING
ONE MORE DRY DAY BEFORE RETREATING RAPIDLY TO THE EAST ON THURSDAY
AS THE NEXT LOW PRESSURE SYSTEM SENDS ANOTHER COLD FRONT OUR WAY.
THE SURFACE AND UPPER LOW IS FORECAST TO BE WELL TO OUR NORTH AS
THEY TRANSLATE FROM THE MIDWEST THURSDAY INTO NEW ENGLAND FRIDAY.
HOWEVER...A PROLONGED PERIOD ON ONSHORE FLOW AHEAD OF THE COLD FRONT
SHOULD PROVIDE DECENT COVERAGE OF CONVECTION BEGINNING THURSDAY AND
ENDING FRIDAY MORNING. STRONG SHORTWAVE ENERGY IS FORECAST BY THE
GFS TO DROP FROM THE MIDWEST FRIDAY ALL THE WAY DOWN INTO NORTH
FLORIDA BY SATURDAY NIGHT WHICH DEEPENS THE TROUGH ALONG THE EASTERN
SEABOARD. THE COLD FRONT CLEARS THE FLORIDA PENINSULA BY SATURDAY
MORNING WITH A RE-ENFORCEMENT OF COOLER AND DRIER AIR TO BEGIN THE
WEEKEND.

&&

.MARINE...WINDS AND SEAS WILL INCREASE TO ADVISORY LEVELS TONIGHT
IN THE WAKE OF THE COLD FRONT. THESE CONDITIONS MAY CONTINUE THROUGH
MONDAY NIGHT WITH SCEC CRITERIA FOR TUESDAY. WINDS AND SEAS SHOULD
FALL BELOW HEADLINE CRITERIA FOR MID WEEK.

&&

.AVIATION...AN AREA OF SHOWERS AND THUNDERSTORMS DEVELOPING ALONG A
WARM FRONT ACROSS THE CENTRAL GULF COAST WILL SPREAD EAST TODAY AS
THE WARM FRONT TO OUR SOUTH PROPAGATES NORTHWARD ACROSS OUR AREA.
NORMALLY A WARM FRONT IS ASSOCIATED WITH WIDESPREAD LOW CLOUDS AND
DENSE FOG TO ITS NORTH...BUT IT IS STILL EARLY IN THIS COOL SEASON
AND CONDITIONS DO NOT APPEAR FAVORABLE FOR WIDESPREAD FOG DURING THE
PREDAWN HOURS. PERIODS OF RAIN BEGIN AT KDHN AND KPFN THIS MORNING
SPREADING TO KTLH...KABY...AND KVLD LATER TODAY. PROB30 TSTMS (BY
AFTERNOON) ESPECIALLY IN WARM SECTOR AT PFN AND TLH AND CLOSEST TO
COLD FRONT...DHN. BRIEF PERIODS OF MVFR-IFR CEILINGS AND VISIBILITY
WILL OCCUR IN THE HEAVIER SHOWERS OR TSTMS. CONDITIONS WILL
GRADUALLY IMPROVE FROM NORTHWEST TO SOUTHEAST SUNDAY EVENING AS THE
COLD FRONT MOVES THROUGH THE REGION.

&&

.FIRE WEATHER...NO CONCERNS TODAY. HOWEVER...RED FLAG CONDITIONS ARE
EXPECTED OVER OUR ALABAMA AND FLORIDA ZONES ON MONDAY AS A VERY DRY
AIRMASS FILTERS IN ON BREEZY NORTHWEST WINDS. WE WILL ISSUE A FIRE
WEATHER WATCH FOR OUR GA ZONES MONDAY AS DURATIONS OF RH BELOW 25%
LOOK MARGINAL. BASED ON OUR GRIDS WE MAY SEE RED FLAG CONDITIONS
OVER OUR ENTIRE CWA ON TUESDAY AND AT LEAST A PORTION OF NORTH
FLORIDA ON WEDNESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  84 57 68 36 68/ 60 10 00 00
PANAMA CITY  82 56 69 44 70/ 60 10 00 00
DOTHAN       75 45 65 37 66/ 70 10 00 00
ALBANY       81 49 66 36 67/ 70 10 00 00
VALDOSTA     83 55 67 36 66/ 60 10 00 00
CROSS CITY   87 62 70 37 69/ 40 20 00 00

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...RED FLAG WARNING MONDAY FROM 11 AM CDT UNTIL 7 PM CDT.
GA...FIRE WEATHER WATCH IN EFFECT MONDAY FROM 1 PM EDT UNTIL 8 PM
     EDT.
FL...RED FLAG WARNING MONDAY FROM 12 PM EDT UNTIL 8 PM EDT.

&&

AVIATION/FIRE WEATHER...BLOCK
PUBLIC/MARINE...BARRY
Hazardous weather outlook, Oct 21, 4:32 AM CDT, 23 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
532 AM EDT SAT OCT 21 2006

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ750-755-770-775-220945-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM
20 TO 60 NM-
432 AM CDT SAT OCT 21 2006 /532 AM EDT SAT OCT 21 2006/

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH
CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT...
A PLEASANT DAY IS EXPECTED. HOWEVER...YESTERDAYS COLD FRONT LOCATED
OVER THE NORTHERN GULF THIS MORNING WILL LIFT BACK OVER FLORIDA
TONIGHT BRINGING SOME RAIN AND FOG...MAINLY TO FLORIDA AND AFTER
SUNDOWN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...THE WARM FRONT
WILL MOVE FURTHER INLAND AND MERGE WITH A SOUTHWARD MOVING COLD
FRONT EARLY SUNDAY. THIS FRONT WILL THEN RACE SOUTH AND ACROSS THE
LOCAL AREA SUNDAY AFTERNOON AND NIGHT SPREADING SHOWERS AND
THUNDERSTORMS. SEVERE WEATHER IS NOT ANTICIPATED. IN ITS WAKE...
COOLER AND DRIER CONDITIONS ARE EXPECTED INTO MIDWEEK. THEN...CLOUDS
AND RAIN WILL BEGIN TO INCREASE AHEAD OF THE NEXT COLD FRONT
SLATED TO ARRIVE DURING THE EARLY WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED TODAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE.

BLOCK

In the hours before

Special weather statement, Oct 22, 3:19 AM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
419 AM EDT SUN OCT 22 2006

FLZ007-008-220900-
COASTAL WALTON-INLAND WALTON-
319 AM CDT SUN OCT 22 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR WALTON COUNTY...

* UNTIL 400 AM CDT

AT 318 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF EGLIN AFB...OR 8 MILES NORTH
OF FORT WALTON BEACH...MOVING EAST TO NORTHEAST AT 40 MPH.

THIS STORM WILL BE NEAR...
  DE FUNIAK SPRINGS BY 355 AM CDT.

WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM PRODUCED TREE AND POWERLINE DAMAGE IN SOUTHEAST SANTA
ROSA COUNTY AROUND 45 MINUTES AGO. ALTHOUGH IT HAS WEAKENED SINCE
MOVING INTO OKALOOSA COUNTY...IT REMAINS STRONG  PRODUCING WINDS OF
40 MPH...VERY HEAVY DOWNPOURS AND POSSIBLY DANGEROUS LIGHTNING
STRIKES AS IT MOVES TOWARDS WALTON COUNTY. THIS STORM SHOULD BE
MONITORED CLOSELY FOR POSSIBLE TREE OR POWERLINE PROBLEMS AND/OR
LOCALIZED FLOODING SHOULD IT HOLD TOGETHER IN WALTON COUNTY.

THE ENVIRONMENT REMAINS CONDUCIVE FOR THE DEVELOPMENT OF STRONG TO
POSSIBLY SEVERE STORMS...EVEN BRIEF...ISOLATED TORNADOES THROUGH
THE REST OF THE PREDAWN HOURS ACROSS THE FLORIDA PANHANDLE AND
OFFSHORE OVER THE NEAR SHORE GULF COASTAL WATERS.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (850) 942-8833. OR...YOU MAY CONTACT THE NEAREST LAW
ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

24-BLOCK

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 22, 3:06 AM CDTRed Flag WarningTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more39 hr
Oct 22, 1:34 PM CDTFire Weather WatchTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more24 hr

Nearby

Tornado Warnings in Florida, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.